Alert archive / Iowa / Snow Advisories in 2007

Snow Advisory 4, NWS La Crosse, WI

February 11, 20078 counties in Iowa; Crawford County, Grant County, Wisconsin

NWS La Crosse, WI issued this snow advisory at Feb 11, 2007, 2:25 PM CST for 8 counties in Iowa; Crawford County, Grant County, Wisconsin. It took effect at Feb 11, 2007, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2007, 2:25 PM CST (20:25 UTC)
In effect from
Feb 11, 2007, 6:00 PM CST
Expired
Feb 12, 2007, 6:00 AM CST
In force
12 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 112025
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
225 PM CST SUN FEB 11 2007

...ACCUMULATING SNOW EXPECTED THIS EVENING AND TONIGHT...

.A WARM FRONT EXTENDING FROM EASTERN NEBRASKA INTO NORTHERN IOWA
WILL ALLOW FOR THE DEVELOPMENT OF SNOW ACROSS PORTIONS OF
NORTHERN IOWA AND SOUTHERN WISCONSIN THIS EVENING...AND CONTINUE
INTO TONIGHT. THE HEAVIEST SNOW WILL FALL GENERALLY SOUTH OF U.S.
HIGHWAY 18 IN NORTHEAST IOWA AND SOUTHWEST WISCONSIN. TOTAL
SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED ACROSS
NORTHEAST IOWA AND EXTREME SOUTHWEST WISCONSIN THROUGH 6 AM MONDAY
MORNING.

IAZ008>011-018-019-029-030-WIZ054-061-120430-
/O.NEW.KARX.SN.Y.0004.070212T0000Z-070212T1200Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
225 PM CST SUN FEB 11 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY. 

SNOW WILL DEVELOP FROM 4 PM TO 7 PM AND CONTINUE INTO TONIGHT
ACROSS THE AREA. 2 TO 4 INCHES OF SNOW WILL FALL BEFORE MIDNIGHT
AND ADDITIONAL INCH WILL FALL AFTER MIDNIGHT. TOTAL SNOWFALL
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ACROSS THE ADVISORY
AREA BY SUNRISE MONDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DTJ/BOYNE
4 follow-up statements
000 
WWUS43 KARX 120246
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
846 PM CST SUN FEB 11 2007

...SNOW FALLING ACROSS THE AREA...

.A WARM FRONT REACHED WEST TO EAST ACROSS THE CENTRAL PART OF
IOWA. WARM AND MOIST AIR WAS BEING PUSHED NORTH ACROSS THE FRONT
ON SOUTHERLY WINDS. AS THIS AIR ENCOUNTERS THE COLDER AIRMASS OVER
ACROSS THE LOCAL AREA...SNOW IS THE RESULT. SNOW HAS DEVELOPED
ACROSS NORTHERN IOWA...AND FAR SOUTHEAST MINNESOTA...AND REACHED
INTO SOUTHWEST WISCONSIN AS WELL. LOOK FOR THIS SNOW TO CONTINUE
ACROSS THE SAME GENERAL AREA FOR THE REMAINDER OF THE EVENING...
AND INTO THE OVERNIGHT HOURS. THE HEAVIEST SNOWFALL IS EXPECTED TO
BE ALONG AND SOUTH OF U.S. HIGHWAY 18 IN NORTHEAST IOWA AND
SOUTHWEST WISCONSIN. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES
CAN BE EXPECTED ACROSS NORTHEAST IOWA AND EXTREME SOUTHWEST
WISCONSIN THROUGH 6 AM MONDAY MORNING.

IAZ008>011-018-019-029-030-WIZ054-061-121100-
/O.CON.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
846 PM CST SUN FEB 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

EXPECT SNOW TO CONTINUE ACROSS NORTHEAST IOWA AND SOUTHWEST
WISCONSIN FOR THE REMAINDER OF THE EVENING...AND INTO THE
OVERNIGHT HOURS. BY 1 AM...AREAS ALONG AND SOUTH OF A LINE FROM
CHARLES CITY...TO WEST UNION...TO PLATTEVILLE...SHOULD SEE BETWEEN
2 TO 4 INCHES. FROM 1 TO 3 INCHES WILL BE POSSIBLE FROM OSAGE AND
CRESCO...TO DECORAH AND BOSCOBEL. TOTAL SNOWFALL ACCUMULATIONS OF
3 TO 5 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA BY SUNRISE
MONDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MW
000 
WWUS43 KARX 120545
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 PM CST SUN FEB 11 2007

...ACCUMULATING SNOW OVERNIGHT...

.A BAND OF SNOW COVERED NORTHEAST IOWA AND ADJACENT PARTS OF
SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. SNOW REPORTS FROM
1 TO 3 INCHES HAVE ALREADY BEEN RECEIVED...AND A COUPLE MORE
INCHES IS POSSIBLE BEFORE THE SNOW TAPERS OFF OVERNIGHT. THE
HIGHEST SNOW TOTALS ARE STILL EXPECTED TO BE GENERALLY ALONG AND
SOUTH OF U.S. HIGHWAY 18...WITH TOTAL SNOWFALL ACCUMULATIONS
BY MORNING IN THE 3 TO 5 INCH RANGE. 

IAZ008>011-018-019-029-030-WIZ054-061-121200-
/O.CON.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
1145 PM CST SUN FEB 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

SNOW WILL CONTINUE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN
FOR THE NEXT SEVERAL HOURS. HOWEVER...THE BACK EDGE OF THE HEAVIER
SNOW LOOKS LIKE IT WILL BE REACHING CHARLES CITY AND OSAGE BETWEEN
1 AND 2 AM...AND DECORAH AND OELWEIN BY 3 AM. BY SUNRISE...THE
SNOW SHOULD HAVE TAPERED OFF OR ENDED. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MW
000 
WWUS43 KARX 121019
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
419 AM CST MON FEB 12 2007

...SNOW COMING TO AN END THIS MORNING...BUT MORE ON THE WAY...

.MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS PORTIONS OF NORTHEAST
IOWA INTO EXTREME SOUTHWEST WISCONSIN THROUGH THE EARLY MORNING
HOURS...BEFORE TAPERING OFF TO LIGHT SNOW AND FLURRIES AFTER 6 AM.
TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 3 TO 6 INCHES FROM
ELKADER AND WAUKON...EAST THROUGH PRAIRIE DU CHIEN AND BOSCOBEL.
THE SNOW ADVISORY REMAINS IN EFFECT FOR THESE AREAS. BACK TO THE
WEST...FROM CHARLES CITY AND OSAGE TO DECORAH AND NEW
HAMPTON...SNOW HAD DIMINISHED TO VERY LIGHT SNOW OR FLURRIES. THE
SNOW ADVISORY HAS BEEN CANCELLED FOR THESE AREAS.

ACCUMULATING SNOW WILL MOVE BACK INTO THE AREA AFTER MIDNIGHT
TONIGHT...LASTING THROUGH MUCH OF THE DAY ON TUESDAY AS STRONG LOW
PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS AND PUSHES INTO THE
OHIO VALLEY. AREAS RECEIVING THE ACCUMULATING SNOW SUNDAY
NIGHT...APPEAR PRIMED TO SEE SIMILAR AMOUNTS WITH THIS NEXT ROUND
OF SNOW. THREE TO FIVE INCHES OF SNOW IS EXPECTED BEGINNING AROUND
MIDNIGHT TONIGHT...AND CONTINUING THROUGH TUESDAY. AREAS FROM
OSAGE AND CHARLES CITY...EAST THROUGH DECORAH AND NEW HAMPTON...TO
BOSCOBEL AND PRAIRIE DU CHIEN SHOULD BEAR THE BRUNT OF THE
SNOW...BUT WITH AN ADDITIONAL HAZARD. NORTHEAST WINDS FROM 15 TO
25 MPH WILL BLOW THE FALLING SNOW...AND THE RECENT SIGNIFICANT
ACCUMULATIONS...CREATING LOWERED VISIBILITIES AND DRIFTING. THE
WINDS AND SNOW SHOULD COME TO AN END BY TUESDAY EVENING ACROSS THE AREA.

IAZ008>010-018-019-029-121830-
/O.CAN.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/
/O.NEW.KARX.SB.Y.0002.070213T0600Z-070214T0000Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN
419 AM CST MON FEB 12 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST TUESDAY...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST TUESDAY. THE SNOW ADVISORY WHICH HAD BEEN EFFECT
THROUGH 6 AM ON MONDAY HAS BEEN CANCELLED.

SNOW WILL ONCE AGAIN INCREASE IN COVERAGE AND INTENSITY AFTER
MIDNIGHT TONIGHT...AND CONTINUE THROUGH MUCH OF TUESDAY. SNOWFALL
ACCUMULATIONS FROM 3 TO 5 INCHES ARE ANTICIPATED...WITH INCREASING
NORTHEAST WINDS FROM 15 TO 25 MPH CAUSING BLOWING AND DRIFTING
SNOW...AND REDUCED VISIBILITIES. THE WINDS AND SNOW SHOULD
DECREASE BY TUESDAY EVENING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IAZ011-030-WIZ054-061-121830-
/O.NEW.KARX.SB.Y.0002.070213T0600Z-070214T0000Z/
/O.CON.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/
ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...PLATTEVILLE
419 AM CST MON FEB 12 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST TUESDAY. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
CST EARLY THIS MORNING. 

MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH 6 AM ACROSS THE
AREA...WITH TOTAL SNOWFALL ACCUMULATIONS REACHING 3 TO 6 INCHES
FROM THE WAUKON AND ELKADER AREAS...EAST THROUGH HARPERS FERRY AND
SOLDIERS GROVE. SNOW SHOULD TAPER TO VERY LIGHT SNOW OR FLURRIES
AFTER 6 AM.

SNOW WILL ONCE AGAIN INCREASE IN COVERAGE AND INTENSITY AFTER
MIDNIGHT TONIGHT...AND CONTINUE THROUGH MUCH OF TUESDAY. SNOWFALL
ACCUMULATIONS FROM 3 TO 5 INCHES ARE ANTICIPATED...WITH INCREASING
NORTHEAST WINDS FROM 15 TO 25 MPH CAUSING BLOWING AND DRIFTING
SNOW...AND REDUCED VISIBILITIES. THE WINDS AND SNOW SHOULD
DECREASE BY TUESDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

BINAU
000 
WWUS43 KARX 121215
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
615 AM CST MON FEB 12 2007

...SNOW MOVING OUT OF THE AREA THIS MORNING...
...MORE SNOW AND BLOWING SNOW TONIGHT THROUGH TUESDAY...

.LIGHT SNOW AND FLURRIES WILL COME TO AN END THROUGH THE MID
MORNING HOURS. A BAND OF 3 TO 6 INCHES OF SNOW FELL FROM OSAGE AND
CHARLES CITY...EAST THROUGH DECORAH AND PRAIRIE DU CHIEN AND
BOSCOBEL. WITH MUCH OF THIS SNOW HAVING ENDED...THE SNOW ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

ACCUMULATING SNOW WILL ONCE AGAIN MOVE BACK INTO THE AREA AFTER
MIDNIGHT TONIGHT...LASTING THROUGH MUCH OF THE DAY ON TUESDAY AS
STRONG LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS AND PUSHES
INTO THE OHIO VALLEY. AREAS RECEIVING THE ACCUMULATING SNOW SUNDAY
NIGHT...APPEAR PRIMED TO SEE SIMILAR AMOUNTS WITH THIS NEXT ROUND
OF SNOW. THREE TO FIVE INCHES OF SNOW IS EXPECTED BEGINNING AROUND
MIDNIGHT TONIGHT...AND CONTINUING THROUGH TUESDAY. AREAS FROM
OSAGE AND CHARLES CITY...EAST THROUGH DECORAH AND NEW HAMPTON...TO
BOSCOBEL AND PRAIRIE DU CHIEN SHOULD BEAR THE BRUNT OF THE
SNOW...BUT WITH AN ADDITIONAL HAZARD. NORTHEAST WINDS FROM 15 TO
25 MPH WILL BLOW THE FALLING SNOW...AND THE RECENT SIGNIFICANT
ACCUMULATIONS...CREATING LOWERED VISIBILITIES AND DRIFTING. THE
WINDS AND SNOW SHOULD COME TO AN END BY TUESDAY EVENING ACROSS THE
AREA.

IAZ011-030-WIZ054-061-122015-
/O.EXP.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/
/O.CON.KARX.SB.Y.0002.070213T0600Z-070214T0000Z/
ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...PLATTEVILLE
615 AM CST MON FEB 12 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST TUESDAY...
...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. A SNOW AND BLOWING SNOW
ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY. 

LIGHT SNOW AND FLURRIES WILL COME TO AN END BY MID MORNING. THE
SNOW ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

SNOW WILL ONCE AGAIN INCREASE IN COVERAGE AND INTENSITY AFTER
MIDNIGHT TONIGHT...AND CONTINUE THROUGH MUCH OF TUESDAY. SNOWFALL
ACCUMULATIONS FROM 3 TO 5 INCHES ARE ANTICIPATED...WITH INCREASING
NORTHEAST WINDS FROM 15 TO 25 MPH CAUSING BLOWING AND DRIFTING
SNOW...AND REDUCED VISIBILITIES. THE WINDS AND SNOW SHOULD
DECREASE BY TUESDAY EVENING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IAZ008>010-018-019-029-122015-
/O.CON.KARX.SB.Y.0002.070213T0600Z-070214T0000Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN
615 AM CST MON FEB 12 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST TUESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST TUESDAY. 

SNOW WILL ONCE AGAIN INCREASE IN COVERAGE AND INTENSITY AFTER
MIDNIGHT TONIGHT...AND CONTINUE THROUGH MUCH OF TUESDAY. SNOWFALL
ACCUMULATIONS FROM 3 TO 5 INCHES ARE ANTICIPATED...WITH
INCREASING NORTHEAST WINDS FROM 15 TO 25 MPH CAUSING BLOWING AND
DRIFTING SNOW...AND REDUCED VISIBILITIES. THE WINDS AND SNOW
SHOULD DECREASE BY TUESDAY EVENING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

BINAU

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Feb 11, 10:20 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Feb 11, 10:20 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 AM CST SUN FEB 11 2007

.UPDATE...

LATEST WATER VAPOR SATELLITE IMAGERY INDICATING WEAK UPPER LEVEL
DISTURBANCE OVER WESTERN WISCONSIN. LATEST 16Z SURFACE METARS ACROSS
FORECAST AREA INDICATING SNOW FLURRIES. 15Z LAPS/RUC SOUNDINGS
INDICATE ANY PRECIPITATION THIS MORNING WILL BE ALL SNOW ACROSS
FORECAST AREA. 12Z RUC FORECAST SOUNDINGS DO INDICATE ALL SNOW
ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN INTO THIS AFTERNOON. FOR
THE REST OF THE FORECAST AREA...RUC FORECAST SOUNDINGS INDICATE LOSS
OF ICE CRYSTALS THIS AFTERNOON AND THIS WILL ALLOW FOR PATCHY
FREEZING DRIZZLE OR POSSIBLY FLURRIES. HAVE UPDATED TODAYS FORECAST
FOR THESE TRENDS.

&&

DTJ

.PREV DISCUSSION... /ISSUED 352 AM CST SUN FEB 11 2007/

.SHORT TERM...THROUGH TUESDAY NIGHT
FOCUS IN THE SHORT TERM ARE PLENTY...CHANCES OF FREEZING DRIZZLE
TODAY...SNOW CHANCES/ACCUMULATIONS TONIGHT...AND THEN LARGE WINTER
STORM MONDAY AND TUESDAY.

WITH HPC NOTING NAM-WRF INITIALIZATION ERRORS IN NRN STREAM...HAVE
SIDED THE FORECAST STRONGLY IN GFS/SREF COURT...WITH THESE
SOLUTIONS AS WELL AS HI-RES CANADIAN GIVING A RATHER STRONG
CONSENSUS THROUGH THE FIRST 48-60 HOURS.

FIRST THING WE NEED TO ADDRESS IS THE FREEZING DRIZZLE
POSSIBILITIES TODAY IN STRONG LOW LEVEL WARM ADVECTION REGIME
AHEAD OF LOW AMPLITUDE WAVE TO MOVE THROUGH THE AREA THIS EVENING.
AREA PROFILERS AND SURFACE OBSERVATIONS SHOWING RAPIDLY EXPANDING
IFR CEILING/VISIBILITY DECK IN SWRN MN/NWRN IA MOVING EAST ON
WESTERLY 925MB WINDS ON WOOD LAKE PROFILER. HAVE SEEN
CEILINGS/VISIBILITIES TO OUR WEST LOWER QUICKLY...WITH WFO DMX
NOTING SOME ICING OCCURRING IN NRN IA WHERE VSBYS DOWN TO 2SM AND
BELOW. LATEST RUC-WRF SHOWING THIS LOW LEVEL MOISTURE SURGING INTO
CWA THIS MORNING...AND DEEPENING INTO THE AFTERNOON. PERUSING BUFR
SOUNDINGS ACROSS THE CWA GIVES MIXED RESULTS...AS TEMPERATURES VERY
CLOSE TO HIGHER PROBABILITIES OF ICE INTRODUCTION AT THE TOP OF THE
CLOUD LAYER /-10C/. ALSO OF CONCERN...IS TRANSIENT MID CLOUDS WHICH
MAY SEED LOWER LEVEL DECKS AT TIMES THROUGH DAY. ALSO...LIFT IN THE
WARM ADVECTION/ISENTROPIC CHARTS NOT ALL THAT IMPRESSIVE IN/ON TOP
OF THE SATURATED LAYER...SO I DIDN/T GO TOO BULLISH ON THIS.
STILL...WITH UPSTREAM SITES REPORTING SOME ISOLD -FZDZ...AND ALSO
SOME VERY LIGHT SNOW/FLURRIES...I CARRIED THIS SCENARIO THROUGH MUCH
OF THE DAY ACROSS CWA AS THE MOISTURE CONTINUES TO STREAM INTO THE
AREA AS THE DAY WEARS ON. DON/T THINK IT WILL BE HEAVY OR WIDESPREAD
ENOUGH TO WARRANT POPS THIS MORNING...BUT AS LARGE SCALE ASCENT /QG
FORCING AND HEIGHT FALLS/ INCREASES THROUGH THE AFTERNOON AHEAD OF
THE WAVE...COULD SEE A SOME MORE ORGANIZED AREAS BY LATER IN THE
AFTERNOON...THUS LOWER POPS IN THE AFTN.

NEXT UP IS THE WAVE FOR TONIGHT...MAINLY THIS EVENING. FORCING
SIGNALS DRASTICALLY ON THE UPTICK IN THE LAST COUPLE OF RUNS OF
DETERMINISTIC WRF AND GFS. THIS WAVE MOVING ACROSS ROCKIES AS WE
SPEAK...AND HAS SOME DEEPER PACIFIC MOISTURE TO TAP...WITH
AFOREMENTIONED SURGE OF LOW LEVEL MOISTURE AROUND BACKSIDE OF
DEPARTING HIGH. WEAK/MOD BUT DEEP Q/G SIGNAL CROSSES SRN 2/3RD OF
ARX CWA THIS EVENING AMIDST DEEP SATURATION. ISENTROPIC WORK
/280-290K/ VERY SUPPORTIVE OF STRONG LIFT OVER THE SRN CWA. LATEST
11.06Z NAM-WRF NOW PUMPING OUT 0.30 INCHES OF LIQUID ACROSS SRN 2
TIERS OF COUNTIES...AND 11.00Z GFS NOT FAR BEHIND. BOTH 21Z AND
03Z SREF SHOW INCREASING PROBABILITIES...WITH 03Z SREF MEAN
INDICATING 2 INCH PLUS OF SNOW IN GRANT COUNTY ALONG IL/WISC
BORDER. THINK THIS SUPPORTS AT LEAST HIGH END LIKELY POPS RIGHT
NOW AND SHOULD BE MOVED CATEGORICAL OVER SRN 1/2 OF CWA WITH NEXT
ISSUANCE. FRONTOGENESIS IS STRONG ACROSS SRN 2 TIERS OF ARX
CWA...AND EVEN CONCERNED ABOUT ANOTHER FRONTOGENETICAL BAND
/800MB/ FURTHER NORTH OVER RST TO LSE LINE WHICH MAY BRING ACCUMS
FURTHER NORTH FOR A TIME. STILL...ANTICIPATE THE LONGEST
DURATION/STRONG FORCING ACROSS ALL OF NERN IA INTO SWRN WI...WHERE
I AM RUNNING 2.0-3.5 INCHES OF ACCUMULATION. GIVEN STRONG
CONSISTENT SIGNALS IN SREF/GFS/NAM WRF...AND ADDITIONAL SUPPORT IN
SPC 5KM WRF AND HI RES CANADIAN...WOULD NOT BE AT ALL SURPRISED IF
WE NEED TO MOVE TO AN ADVISORY FOR THE SRN 2 TIERS OF COUNTIES FOR
3-4 OR 3-5 INCHES OF SNOW. COBB DATA INDICATING SNOW-WATER RATIOS
A LITTLE LESS THAN RECENTLY SEEN...DUE TO INFLUX OF WARMER
AIR...MAINLY 11-13:1. NRN FRINGE OF SNOW WILL BE TOUGH /I-90
CORRIDOR/...AND THIS AREA COULD SEE ANYWHERE FROM A DUSTING TO 2
INCHES GIVEN WHAT SHOULD BE A TIGHT NRN FRINGE TO THE SNOW.

FINALLY...LARGE WRN TROUGH MOVES INTO THE CNTL CONUS MONDAY AND
GENS UP SIGNIFICANT/DEEPENING LOW PRESSURE OFF TO OUR SOUTH. NAM
IS MUCH MORE NLY THAN ANY OTHER DETERMINISTIC RUN...THUS I AM
IGNORING THE DECENT ACCUMULATIONS IT SENDS OUR WAY MONDAY
NIGHT/TUES. THE SREF MEANS/PROBABILITIES AND GEFS PROBABILITIES DO
NOT SUPPORT THIS PCPN THIS FAR NORTH INTO THE DRY NELY FLOW INTO
THE SRN PLAINS LOW. I DID KEEP THE POPS IN THE FAR SOUTH FOR WHAT
WILL BE A CLOSE CALL AS THE NRN FRINGE OF THE
DEFORMATION/ISENTROPIC LIFT BRUSHES BY IN THE I-80/HWY 30
CORRIDORS. THIS WILL NEED TO BE WATCHED OVER THE NEXT 24
HOURS...BUT AS OF NOW...AGREEMENT IN ECMWF/GEFS/GFS SEEMS RATHER
STRONG THAT THIS SYSTEM WILL PASS TO OUR SOUTH. WILL NEED TO WATCH
WINDS ON MONDAY NIGHT/TUES FOR BLOWING SNOW OVER OPEN AREAS OF
NERN IA WITH WHAT FALLS THIS EVENING.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
PATTERN RE-AMPLIFICATION SEEMS IN THE CARDS IN THE WAKE OF THE
STRONG SYSTEM TRAVERSING THE CNTL-ERN CONUS MON-WED. NEW 11.00Z
GEFS MEAN AND ECMWF OPERATIONAL RUNS SHOWING HIGH AMPLITUDE WRN
RIDGE/ERN TROUGH WITH ARX CWA IN STRONG NWLY FLOW. ECMWF SHOWS
RATHER STRONG SHORTWAVE DIVING THROUGH THIS FLOW FRI/SAT SO THIS
WILL HAVE TO BE WATCHED FOR SNOW CHANCES. OTHERWISE...TEMPERATURES
STARTING OUT VERY COOL ON WEDNESDAY AS LOBE OF ARCTIC AIR MOVES
THROUGH...THEN MODERATION AS PROXIMITY OF PACIFIC AIRMASS ALLOWS
SOME WARM ADVECTION AHEAD OF THAT FRI/SAT WAVE. SHOULD SEE
TEMPERATURES MODERATE BACK CLOSER TO NORMAL FOR THE FIRST TIME IN
WEEKS...THOUGH LIKELY TO STAY JUST BELOW NORMAL GIVEN LOCATION OF
RIDGE AXIS AND NWLY FLOW. MAY BE ANOTHER BRIEF DUMP OF ARCTIC AIR
BEHIND THE WEEKEND SHORTWAVE TOO.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

BINAU
Hazardous weather outlook, Feb 11, 8:29 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
829 AM CST SUN FEB 11 2007

MNZ079-086>088-094>096-WIZ041>044-053-121200-
ADAMS-DODGE-FILLMORE-HOUSTON-JUNEAU-LA CROSSE-MONROE-MOWER-OLMSTED-
VERNON-WABASHA-WINONA-
829 AM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND WESTERN AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FREEZING DRIZZLE OR OCCASIONAL FLURRIES WILL BE POSSIBLE
ACROSS SOUTHEAST MINNESOTA...AND WEST CENTRAL AND CENTRAL WISCONSIN
TODAY.

AN UPPER LEVEL SYSTEM WILL PRODUCE ACCUMULATING SNOW ACROSS THE AREA
TONIGHT AS IT MOVES EAST ACROSS NORTHERN IOWA. UP TO AN INCH OF SNOW
WILL BE POSSIBLE BY SUNRISE MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO ACROSS
THE OHIO RIVER VALLEY ON TUESDAY. BANDS OF SNOW WILL SPREAD NORTH OF
THE LOW...WITH ITS CURRENT EXPECTED TRACK PLACING THIS SNOW ACROSS
SOUTHERN IOWA...CENTRAL ILLINOIS AND POINTS SOUTH. HOWEVER...IF THIS
TRACK SHOULD SHIFT MORE TO THE NORTH...THE THREAT FOR SOME MEASURABLE
SNOWFALL WOULD SHIFT NORTH WITH IT...AND ACROSS THE LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
FROM TONIGHT WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-121200-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
829 AM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FREEZING DRIZZLE OR OCCASIONAL FLURRIES WILL BE POSSIBLE
ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN TODAY.

AN UPPER LEVEL SYSTEM WILL PRODUCE ACCUMULATING SNOW ACROSS THE AREA
TONIGHT AS IT MOVES EAST ACROSS NORTHERN IOWA. ONE TO THREE INCHES OF
SNOW WILL BE POSSIBLE BY SUNRISE MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO ACROSS
THE OHIO RIVER VALLEY ON TUESDAY. BANDS OF SNOW WILL SPREAD NORTH OF
THE LOW...WITH ITS CURRENT EXPECTED TRACK PLACING THIS SNOW ACROSS
SOUTHERN IOWA...CENTRAL ILLINOIS AND POINTS SOUTH. HOWEVER...IF THIS
TRACK SHOULD SHIFT MORE TO THE NORTH...THE THREAT FOR SOME MEASURABLE
SNOWFALL WOULD SHIFT NORTH WITH IT...AND ACROSS THE LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
FROM TONIGHT WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-032>034-121200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
829 AM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL AND
NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FREEZING DRIZZLE OR OCCASIONAL FLURRIES WILL BE POSSIBLE
ACROSS WEST CENTRAL AND NORTH CENTRAL WISCONSIN TODAY.

AN UPPER LEVEL SYSTEM WILL PRODUCE SNOW SOUTH OF WISCONSIN 29
TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

Nearby

Snow Advisories in Iowa, 2007Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.